MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER
Catalog Number H965105251
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although no lot number was provided, a shipping history has been performed to identify the last 3 lots of the device sent to the reporting hospital in the 6 months prior to the placement date.The identified lots have been forwarded to angiodynamics' contract manufacturer for this device (medventure) on a supplier corrective action request form (scar).Medventure has been asked to review the device history records for the identified lots.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by hospital in (b)(6), biliary line placed (b)(6) 2017.Physician had trouble unlocking the pigtail during removal of the drainage catheter on (b)(6) 2018.He then advanced the wire, got through to the distal tip of the catheter and pulled back.The distal tip of the pigtail then detached from the shaft of the catheter.The patient was from a palliative care unit.The physician sent the patient back to palliative care for observation with the pigtail tip still in.An x-ray image was provided but no sample will be returned for evaluation.
 
Additional Manufacturer Narrative
The recent angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "tip detached." no adverse trend was identified.Although no lot number was provided, a shipping history was performed to identify the last 3 lots of the device sent to the reporting hospital in the 6 months prior to the placement date.The identified supplier lots were forwarded to angiodynamics' contract manufacturer for this device (freudenberg medical) on a supplier corrective action request form (scar).Freudenberg was asked to review the device history records for the identified lots.Their review of the device history records for the noted lots found no observations that would indicate the reported condition was the result of a manufacturing defect.Without receiving a sample for evaluation we are unable to definitively determine a root cause for this event or if the device was used in accordance with its labeling instructions.The directions for use provided with the device includes the following information: "indications for use / intended use: exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.Instructions for use: note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement." (b)(4).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7267655
Report Number1317056-2018-00011
Device Sequence Number1994512
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965105251
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;